Dasatinib-induced nephrotic-range proteinuria

Academic Article

Abstract

  • Since the introduction of imatinib, tyrosine kinase inhibition has been a mainstay in the treatment of many malignancies. The number of these medications is growing, as are the number of targeted tyrosine kinases. Off-target effects of these medications can have beneficial or adverse effects on the kidney. The onus of knowing the implications of these medications on kidney function, and appropriate treatment when such adverse effects occur, is on the nephrologist. We present a patient with chronic myelogenous leukemia who developed nephrotic-range proteinuria after initiation on dasatinib therapy that resolved after changing therapy to imatinib. The mechanism of kidney injury caused by dasatinib has not been described previously in the literature. We provide a review of vascular endothelial growth factor and its pharmacologic inhibition as it pertains to kidney pathology and propose possible mechanisms by which dasatinib induces kidney injury. © 2013 National Kidney Foundation, Inc.
  • Published In

    Digital Object Identifier (doi)

    Author List

  • Wallace E; Lyndon W; Chumley P; Jaimes EA; Fatima H
  • Start Page

  • 1026
  • End Page

  • 1031
  • Volume

  • 61
  • Issue

  • 6